Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Faroutbrusslesprout

Need advice on low dose Accutane (10mg a day)

Recommended Posts

My dermatologist suggested I go on Accutane for my persistent moderate to severe acne. She suggested I only take a low dose of Accutane (10mg a day) for 10 months to a year. My questions to you are: 

Did you get an initial breakout on a low dose of Accutane? 

What was the extent of your side effects?

How severe was your acne and how long did it take to clear up? 

Did your acne return after          finishing your low dose course of Accutane? 

Any answers would be muchly  appreciated, thankyou!

Share this post


Link to post
Share on other sites
Did you get an initial breakout on a low dose of Accutane? No I was on 40mg to start ended at 60mg. I believe it was 6 mos. (This is many years ago when it first was getting widespread use in the 1980's)

What was the extent of your side effects? Dry lips, itchy dry skin, dry eye, thirsty, body aches. after I completed my course, I suddenly needed glasses for far-sightedness and I have bad night vision, although I'm not 100% positive this was from accutane, although my daughter also had accutane it and had the same effect.  I will say neither one of us regret using accutane.

How severe was your acne and how long did it take to clear up? I would say from age 15-19 moderately severe, meaning not a day without a few popping up, and all over my face, not just in one area. Then from 20-23 it got even worse and I started to start seeing scars, plus I was sick of it by then.

Did your acne return after          finishing your low dose course of Accutane? No, I have had bouts of small breakouts but never full blown acne again.  Every single day I am grateful for clear skin. Now I am using Retin-a to even out skin texture and minimize scars- i never did anything for me pre-accutane but now it works.

Any answers would be muchly  appreciated, thankyou!

Share this post


Link to post
Share on other sites
On 2017-11-18 at 8:11 PM, Faroutbrusslesprout said:

My dermatologist suggested I go on Accutane for my persistent moderate to severe acne. She suggested I only take a low dose of Accutane (10mg a day) for 10 months to a year. My questions to you are: 

Did you get an initial breakout on a low dose of Accutane? 

What was the extent of your side effects?

How severe was your acne and how long did it take to clear up? 

Did your acne return after          finishing your low dose course of Accutane? 

Any answers would be muchly  appreciated, thankyou!

Im also on accutane 10 mg for up to a year, I'm on day 20 and my face looks horrendous. I really hope this is the IB because if it continues to get worse I don't even know what ill do :( . I haven't had many side effects. My lips were a bit dry but my face has been fine, just a noticeable reduction oil and a bit of nausea. 

Share this post


Link to post
Share on other sites
1 hour ago, Valerie22 said:
Im also on accutane 10 mg for up to a year, I'm on day 20 and my face looks horrendous. I really hope this is the IB because if it continues to get worse I don't even know what ill do :( . I haven't had many side effects. My lips were a bit dry but my face has been fine, just a noticeable reduction oil and a bit of nausea. 
I haven’t started Accutane yet but going to soon! I’m really not looking forward to the possibility of the acne to get worse before it gets better. What’s  the severity of your acne if you don’t mind me asking? 

From what ive seen and heard, that initial breakout clears up quite quickly after the first or      second month so hang in there!! 

Share this post


Link to post
Share on other sites
20 minutes ago, Faroutbrusslesprout said:
I haven’t started Accutane yet but going to soon! I’m really not looking forward to the possibility of the acne to get worse before it gets better. What’s  the severity of your acne if you don’t mind me asking? 

From what ive seen and heard, that initial breakout clears up quite quickly after the first or      second month so hang in there!! 
Id say its moderate, its more just small breakouts all over my face but the redness and red spots just make it look so bad. My breakouts come and go fast but they just keep coming :(. And I hope so omg I literally have cried every single night. I really hope I see results soon 

Share this post


Link to post
Share on other sites
On 20/11/2017 at 2:34 PM, Valerie22 said:
On 20/11/2017 at 2:12 PM, Faroutbrusslesprout said:
I haven’t started Accutane yet but going to soon! I’m really not looking forward to the possibility of the acne to get worse before it gets better. What’s  the severity of your acne if you don’t mind me asking? 

From what ive seen and heard, that initial breakout clears up quite quickly after the first or      second month so hang in there!! 
Id say its moderate, its more just small breakouts all over my face but the redness and red spots just make it look so bad. My breakouts come and go fast but they just keep coming :(. And I hope so omg I literally have cried every single night. I really hope I see results soon 
I know what you mean! I’m so pale that every blemish and spot leaves a lingering red mark for ages, it looks so much worse!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×